Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 168, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 30, 2007, 7:17 PM CDT for Kittson County, Marshall County, Minnesota. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 30, 2007, 7:54 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:20 PM CDT | HAIL 0.75 | 11 S Hallock, MN | |
| Aug 30, 7:25 PM CDT | HAIL 1 | 6 Wsw Donaldson, MN | QUARTER SIZE HAIL. LATE REPORT FROM THURSDAY AUGUST 30TH 2007. |
| Aug 30, 7:26 PM CDT | HAIL 1 | 8 Nw Stephen, MN | HAIL CROSSED INTO MARSHALL COUNTY FROM KITTSON COUNTY. |
| Aug 30, 7:45 PM CDT | HAIL 0.88 | 2 E Stephen, MN | HAIL WAS OBSERVED WHILE EMPLOYEE WAS EXAMINING DAMAGE FROM A PREVIOUS DAYS STORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 310017 SVRFGF MNC069-089-310115- /O.NEW.KFGF.SV.W.0168.070831T0017Z-070831T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 717 PM CDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA... * UNTIL 815 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTH OF MATTSON...OR 22 MILES NORTHEAST OF GRAFTON...MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DONALDSON AT 725 PM CDT... STEPHEN AT 740 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4872 9706 4856 9714 4836 9692 4848 9663 $$ KAISER
1 follow-up statement
000 WWUS53 KFGF 310054 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 752 PM CDT THU AUG 30 2007 MNC069-089-310102- /O.CAN.KFGF.SV.W.0168.000000T0000Z-070831T0115Z/ KITTSON MN-MARSHALL MN- 752 PM CDT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KITTSON AND NORTHWESTERN MARSHALL COUNTIES IS CANCELLED... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM HAS WEAKEN AND IS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4872 9706 4856 9714 4836 9692 4848 9663 $$ KAISER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:26 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 30, 5:26 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 526 PM CDT THU AUG 30 2007 .UPDATE... LINE OF SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHERN RED RIVER VALLEY AND NORTHWEST MN ATTM...AND IS JUST A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. THEREFORE JUST ISSUED AN UPDATE TO INCLUDE A SLIGHT CHANCE OF PCPN FOR THE NORTHERN VALLEY DOWN INTO NORTHWEST MN. SOME MODEL SOLUTIONS WANT TO BRING SOME OF THIS ACTIVITY DOWN INTO THE KGFK AREA...BUT WILL KEEP IT OUT FOR NOW AND SEE HOW IT PROGRESSES. UNLESS MORE DEVELOPMENT OCCURS ON THE FAR WESTERN EDGE...KGFK SHOULD BE SAFE. REST OF FORECAST UNCHANGED. && .PREV DISCUSSION... /ISSUED 325 PM CDT THU AUG 30 2007/ SHORT TERM...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE CURRENT SURFACE ANALYSIS...THE AREA REMAINS BETWEEN WEATHER SYSTEMS...WITH ONE AREA OF LOW PRESSURE IN S MB AND ANOTHER LOW IN W WI. WHEN COMPARING THE MODELS...MODELS REMAIN IN GOOD AGREEMENT...SO KEPT CONTINUITY AND LEANED TOWARD GFS SOLUTION FOR FORECAST. S MB LOW WILL CONTINUE TO WEAKEN AS IT SHIFTS E THIS EVENING. ONLY POTENTIAL FOR ANY PRECIP WOULD BE IN FAR NE COUNTIES NEAR BDE EARLY THIS EVENING...CLOSEST TO THE LOW. OTHERWISE...S RETURN FLOW CONTINUES OVERNIGHT AS THE 500MB RIDGE CONTINUES TO BUILD INTO THE N PLAINS. THUS...CONTINUED CURRENT FORECAST TREND OF SLOWLY WARMING TEMPS FOR FRI AND SAT...WITH TEMPS RISING TO NEAR 90 BY SAT. THEN...A LOW PRESSURE SYSTEM STARTS PULLING ITS COLD FRONT ACROSS ND ON SAT NIGHT...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS TO PARTS OF THE AREA FOR SAT NIGHT AND SUN. LONG TERM...(MON-THU)...MODELS...PARTICULARLY THE GFS...CONTINUE WITH GOOD RUN TO RUN CONTINUITY LAST 2 DAYS. ECMWF ALSO CLOSE TO GFS IN SURFACE FEATURES AND 12Z RUN FOLLOWED CLOSELY. NEXT THREAT OF TSRA WITH BOUNDARY DROPPING OUT OF CANADA MONDAY...WITH UPPER WAVES FOR SUPPORT. TIMING DIFFICULT BUT EXPECT A BREAK OF SORTS LATER TUE INTO WED AS UPPER RIDGE BUILDS IN...WITH NEXT WAVE OF SIGNIFICANCE WED. LIKE THE SLOWER GFS...BUT AT DAYS 6 AND 7 WILL HAVE TIME TO WATCH. EXPECT WARMEST WEATHER EARLY IN WEEK AS A WEAK BOUNDARY OF SORTS DROPS IN UNDER BUILDING HEIGHTS AHEAD OF MID WEEK WAVE. AVIATION...WITH FAIRLY DRY AIRMASS EXPECT SKC OR SCT 060-080 OVERNIGHT. WITH BOUNDARY DROPPING S...EXPECT WINDS TO DIMINISH OVERNIGHT AND TURN NE AND REMAIN FAIRLY LIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Aug 30, 6:01 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 601 AM CDT THU AUG 30 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 601 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN NORTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY ACROSS THE ENTIRE REGION. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SATURDAY NIGHT AHEAD OF A COLD FRONT. THERE IS THE THREAT THAT A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND HIGH WINDS SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.